MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7213
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Vascular Dissection (3160)
Date of Event 08/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon rupture, balloon detach and unretrieved device fragment lead to additional surgery occurred.The target lesion was located in the very calcified diagonal branch.A 2.5x20 emerge balloon catheter was advanced and inflated at 10atmospheres (atm).A 2.5x26 non-boston scientific (bsc) stent was then placed in the lesion and post-dilated with a 2.5x15 nc emerge balloon catheter twice at 25 atm.The balloon was removed and they proceeded to treat the lesion with shockwave and a 2.5x15 wolverine cutting balloon.A 2.75x15 nc emerge balloon catheter was then advanced and inflated at 22 atm for 100 seconds.However, the balloon ruptured and when the balloon was deflated, they suspected a possible dissection.Upon removing the balloon they realized that part of the balloon was left in the patients body.Snaring the remains of the balloon was tried but unsuccessful.The patient was then taken to surgery for a triple bypass.No further patient complications were reported.
 
Additional Manufacturer Narrative
A2 age at time of event updated.A3 sex updated.A6 race updated.G2 report source updated.
 
Event or Problem Description
It was reported that balloon rupture, balloon detach and unretrieved device fragment lead to additional surgery occurred.The target lesion was located in the very calcified diagonal branch.A 2.5x20 emerge balloon catheter was advanced and inflated at 10atmospheres (atm).A 2.5x26 non-boston scientific (bsc) stent was then placed in the lesion and post-dilated with a 2.5x15 nc emerge balloon catheter twice at 25 atm.The balloon was removed and they proceeded to treat the lesion with shockwave and a 2.5x15 wolverine cutting balloon.A 2.75x15 nc emerge balloon catheter was then advanced and inflated at 22 atm for 100 seconds.However, the balloon ruptured and when the balloon was deflated, they suspected a possible dissection.Upon removing the balloon they realized that part of the balloon was left in the patients body.Snaring the remains of the balloon was tried but unsuccessful.The patient was then taken to surgery for a triple bypass.No further patient complications were reported.It was further reported that the detached part of the balloon was lodged in the left anterior descending artery.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key15217748
Report Number2124215-2022-30040
Device Sequence Number20513493
Product Code LOX
UDI-Device Identifier08714729846512
UDI-Public08714729846512
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model Number7213
Device Catalogue Number7213
Device Lot Number0028468280
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/02/2022
Supplement Date Received by Manufacturer10/23/2023
Initial Report FDA Received Date08/12/2022
Supplement Report FDA Received Date11/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age78 YR
Patient SexFemale
Patient RaceWhite